Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Monotonicity in Terms of Order of the Zeros of the Derivatives of Bessel Functions

Lee Lorch
Proceedings of the American Mathematical Society
Vol. 108, No. 2 (Feb., 1990), pp. 387-389
DOI: 10.2307/2048286
Stable URL: http://www.jstor.org/stable/2048286
Page Count: 3
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Monotonicity in Terms of Order of the Zeros of the Derivatives of Bessel Functions
Preview not available

Abstract

An elementary Sturm technique is shown to provide an alternative and simpler proof of the result that the known monotonicity of the zeros of fixed rank of the Bessel function of the first kind implies monotonicity for the zeros of its derivative for orders between -1 and 0. The reasoning applies to other Bessel functions.

Page Thumbnails

  • Thumbnail: Page 
387
    387
  • Thumbnail: Page 
388
    388
  • Thumbnail: Page 
389
    389